MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026); Separation Problem (4043)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2018 with the implant of an afx2 bifurcated stent graft, afx vela suprarenal and ovation ix iliac limb.This initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.Approximately 6 ½ years post initial procedure, the patient presented emergently on (b)(6) 2024 with a ruptured aorta.Reportedly there may have been a consistent type ii endoleak which caused continued aneurysm growth which in turn may have led to lateral displacement of the graft leaving only 3 cm of overlap therefore causing a possible type iiia endoleak.Reintervention was completed on (b)(6) 2024 with the implant of two (2) afx vela suprarenals.Patient was reported as doing well, extubated and recovering.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ruptured abdominal aortic aneurysm, type iiia endoleak of the main body and vela cuff and additional endovascular procedure complaints are confirmed.The aneurysm enlargement & type ii endoleak complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint are transient hypotension.The clinical evaluation also shows reasonable evidence to suggest the reported lateral displacement of the stent was likely due to an increase in the angulation of the stents and aortic remodeling.The final patient status was reported as discharged home on postoperative day five in stable and improved condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20758541
Report Number3011063223-2024-00162
Device Sequence Number20930914
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)181215
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Model NumberBEA25-110/I20-30
Device Lot Number1768187003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LOT#: 1769516002).; OVATION IX ILIAC LIMB (LOT#: FS082517-48).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale